SciELO - Scientific Electronic Library Online

 
vol.7 número2Compound heterozygous sickle cell disease and β0-thalassaemia: An interesting caseTubercular cold abscess at an unusual site mimicking a pyogenic abscess índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Artigo

Indicadores

Links relacionados

  • Em processo de indexaçãoCitado por Google
  • Em processo de indexaçãoSimilares em Google

Compartilhar


South African Journal of Child Health

versão On-line ISSN 1999-7671
versão impressa ISSN 1994-3032

Resumo

ABBAS, A  e  FIRDAUS, U. Fetal valproate syndrome in a 14-month-old child: A case report. S. Afr. j. child health [online]. 2013, vol.7, n.2, pp.74-76. ISSN 1999-7671.

Anti-epileptic drugs administered during pregnancy can cause structural defects in the growing fetus and result in adverse neuro-developmental outcome later in life. Fetal valproate syndrome (FVS) results from teratogenic effects of valproic acid exposure in the prenatal period. It is characterised by a distinctive dysmorphic facies and a cluster of minor and major anomalies, as well as developmental and behavioural abnormalities. We describe a 14-month-old boy with the typical dysmorphic facies and other congenital abnormalities characteristic of FVS. There was a history of maternal intake of sodium valproate during pregnancy. The mechanism of teratogenicity and methods for prevention are discussed.

        · texto em Inglês     · Inglês ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons